Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 245, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2006, 10:29 PM CDT for Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2006, 10:29 PM CDT (03:29 UTC)
- Expired
- May 1, 2006, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:40 PM CDT | HAIL 0.75 | Ruma, IL | |
| May 1, 10:55 PM CDT | FUNNEL CLOUD | Baldwin, IL | |
| May 1, 10:55 PM CDT | HAIL 0.75 | Baldwin, IL | |
| May 1, 11:00 PM CDT | HAIL 0.75 | 4 W Sparta, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020329 SVRLSX ILC133-157-163-020415- /O.NEW.KLSX.SV.W.0245.060502T0329Z-060502T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1029 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1115 PM CDT * AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW ATHENS TO 15 MILES SOUTHWEST OF NEW DESIGN...OR ALONG A LINE EXTENDING FROM FREEBURG TO 10 MILES SOUTHEAST OF CRYSTAL CITY...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEW ATHENS... RED BUD... MARISSA... BALDWIN... SPARTA... TILDEN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3817 9030 3806 9031 3814 8961 3849 8971 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:01 PM CDT, 28 minutes earlier.
Area forecast discussion, May 1, 10:01 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1001 PM CDT MON MAY 1 2006 .DISCUSSION... HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70. WORKING ON NEW ZONES THAT REFLECT ABV THINKING. TRUETT && .AVIATION... FOR THE 00Z TAFS...LGT SHRA MOVG INTO UIN AND COU AREAS AHD OF SHRTWV TROF EXTDG FM NWRN MO SW THRU SERN KS. WK SFC TROF ALSO EXTDS FM BTWN COU AND STL SW THRU NERN OK. PLENTY OF LOW LVL MOISTURE AND INSTABILITY FM STL SWD AHD OF THIS SFC TROF. SHOULD BE SOME SHRA IN UIN AND COU THIS EVNG WITH TSRA IN THE STL AREA. PLENTY OF MID LVL CLOUD CVR AHD OF THE SHRTWV TROF WITH SCT-BKN CUMULUS ABV 3000FT. MAY HAVE BRIEF MVFR VSBYS IN UIN AND COU WITHIN SHRA ACTIVITY...AND A BRIEF PERIOD OF MVFR OR EVEN IFR CIGS AND VSBYS IN TSRA IN STL AND SUS. THIS PCPN SHOULD PUSH SE OF THE STL AREA BY 06Z TUE FOLLOWED BY A CLRG SKY AND SFC WNDS BCMG W-NWLY BHND SFC TROF. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 39 min |
| May 1, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 39 min |
| May 1, 10:40 PM CDT | Tornado Warning | LSX | Randolph | 35 min |
| May 1, 10:49 PM CDT | Tornado Warning | LSX | Washington | 26 min |
| May 1, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 46 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 2, 12:12 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 48 min |
| May 2, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 59 min |
| May 2, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.